Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 18, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 11, 2024, 2:08 AM EDT for Orange County, Osceola County, Seminole County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2024, 2:08 AM EDT (06:08 UTC)
- Expired
- May 11, 2024, 2:45 AM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:57 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, May 10, 9:57 PM EDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 957 PM EDT Fri May 10 2024 ...New UPDATE, AVIATION, MARINE... .UPDATE... Issued at 955 PM EDT Fri May 10 2024 Conditions are relatively calm but also muggy out there with temperatures in the 80s and dew points in the 60s and low 70s. Mid level drying is evident from this evening's 23z XMR sounding but this dry layer could be eroded some over the next several hours. An approaching cold front, stretched across the Florida Panhandle, is working its way south. In advance of the front, PW values around 1.6-1.7" are present. RAP analysis indicates some deeper moisture convergence over the FL Big Bend/Nature Coast region, just ahead of an ongoing area of storms west of Steinhatchee. Hi- res guidance, like recent runs of the HRRR/RAP/NAM3km have indicated some level of persistence to this convection as it pushes toward central Florida later tonight. The threat of isolated showers and storms remains highly conditional and not everyone is guaranteed to see rain. However, there appears to be enough model support for at least 20-30 PoP from the Orlando metro area northward. If storms are maintained or further materialize, the parameter space over north-central Florida appears marginally supportive of strong to locally damaging wind gusts, small hail, and even a tornado or waterspout that cannot be completely ruled out. The Storm Prediction Center maintains a Marginal Risk for severe storms from the Melbourne to Kissimmee areas northward overnight. Showers and a few rumbles of thunder may persist as the front marches south through mid morning on Saturday, though an overall gradual dissipation of convection is expected. Temperatures by morning look to start out in the low to mid 70s. && .AVIATION... (00Z TAFs) Issued at 955 PM EDT Fri May 10 2024 VFR continue with a conditional threat of isolated SHRA/TSRA after 04z-05z from LEE to MCO to TIX/MLB. For now, VCSH is handling this potential but AMDs or even TEMPOs may be needed for VCTS/TSRA across northern terminals thru 09z. If this activity materializes, it is expected to weaken on approach to Treasure Coast sites after 10z. Brief CIG/VIS reductions to IFR are possible INVOF TSRA. Otherwise, a FROPA is expected thru 12z, perhaps with the front stalling near SUA thru early afternoon Sat. Behind the front, winds will gradually veer WNW, increasing to 10-15 kt by the afternoon. Winds along the coast become ENE as the east coast sea breeze develops and meanders west after 18-21z. && .MARINE... Issued at 955 PM EDT Fri May 10 2024 SW winds become westerly overnight as a cold front approaches and crosses the local waters through daybreak Saturday. An isolated shower or lightning storm may occur over inland waterways and perhaps over the nearshore waters late tonight. Gusty winds and a waterspout cannot be entirely ruled out. As any showers/storms dissipate toward daybreak, winds veer WNW Saturday morning and locally increase nearshore as the sea breeze develops in the afternoon. An isolated shower or storm is possible along the Treasure Coast Saturday. Otherwise, seas 2-3 ft nearshore and up to 4 ft offshore, except where locally higher in and around lightning storms. && .FIRE WEATHER... Issued at 425 AM EDT Fri May 10 2024 Saturday-Monday (modified morning discussion)...Fire-sensitive to near- critical conditions at times this weekend away from the coastal corridor. WNW winds of 10-15 mph will deliver a punch of drier air down the peninsula Saturday, with only a 20-30% storm chance lingering for the Treasure Coast and Lake O region. Across the interior, RH minima will fall to around 30-40% on both Saturday and Sunday afternoons. By Sunday, winds turn to the NE 5-15 mph, strongest along the coast where a sea breeze is forecast. Localized critical conditions are possible on Saturday afternoon, especially from Clermont to Okeechobee (the Kissimmee basin). Winds turn toward the southeast from 10-15 mph on Monday, locally gusting to 20 mph along the coast. This will carry an increase in moisture and a chance for afternoon showers and storms. Wetting rain chances increase, especially across the northern half of Central Florida, from late Monday through mid- week. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 85 67 84 / 30 0 0 0 MCO 74 93 67 91 / 30 10 0 0 MLB 74 87 70 85 / 20 10 0 0 VRB 73 89 69 87 / 20 20 0 10 LEE 73 90 67 90 / 30 0 0 0 SFB 73 92 67 90 / 30 0 0 0 ORL 74 93 69 90 / 30 10 0 0 FPR 72 90 68 87 / 20 20 0 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATE...Schaper LONG TERM...Schaper AVIATION...Schaper
Hazardous weather outlook, May 10, 8:40 PM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 840 PM EDT Fri May 10 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-111100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 840 PM EDT Fri May 10 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms may develop and impact locations generally along and north of Melbourne later tonight. Gusty winds of 40 to 50 mph and small hail are possible, and locally damaging wind gusts to 60 mph remain possible. While the threat is very low, a tornado cannot be ruled out. .MARINE THUNDERSTORM GUST IMPACT... Isolated lightning storms that develop over inland waterways will be capable of wind gusts near or in excess of 35 knots, primarily north of Sebastian Inlet. .WATERSPOUT IMPACT... While the threat is low, a brief waterspout cannot be ruled out as a result of strong lightning storms, primarily north of Sebastian Inlet. .RIP CURRENT IMPACT... A Moderate Risk of dangerous rip currents remains at all central Florida Atlantic beaches. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated thunderstorms will again be possible Saturday, mainly near Lake Okeechobee and the Treasure Coast, with a stronger storm or two still possible during the afternoon hours. Fire sensitive conditions will continue into the weekend, as drier air behind the front produces lower relative humidity values each afternoon. Shower and thunderstorm chances increase into early next week with a few stronger storms and locally heavy rainfall possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Schaper
In the hours before
Special weather statement, May 11, 12:29 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1229 AM EDT Sat May 11 2024
FLZ044-144-110515-
Northern Lake County FL-Southern Lake County FL-
1229 AM EDT Sat May 11 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LAKE COUNTY THROUGH 115
AM EDT...
At 1228 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Lake Weir, or 9 miles northwest of The Villages,
moving southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
The Villages, Leesburg, Eustis, Tavares, Lady Lake, and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2905 8164
2909 8164 2902 8143 2864 8179 2871 8195
TIME...MOT...LOC 0428Z 298DEG 33KT 2901 8208
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HeilSpecial weather statement, May 11, 1:05 AM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
105 AM EDT Sat May 11 2024
FLZ044>046-144-110545-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
105 AM EDT Sat May 11 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN SEMINOLE...SOUTHERN LAKE
AND NORTHWESTERN ORANGE COUNTIES THROUGH 145 AM EDT...
At 104 AM EDT, Doppler radar was tracking a strong thunderstorm
just north of Leesburg, moving southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Western Orlando suburbs, Sanford, Apopka, Altamonte Springs, and
Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2892 8195 2896 8191 2896 8166 2900 8166
2878 8126 2835 8166 2870 8195
TIME...MOT...LOC 0504Z 307DEG 35KT 2888 8189
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HeilSpecial weather statement, May 11, 1:40 AM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
140 AM EDT Sat May 11 2024
FLZ044>046-053-144-110630-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Southern Lake County FL-
140 AM EDT Sat May 11 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE...CENTRAL
LAKE...ORANGE AND NORTHWESTERN OSCEOLA COUNTIES, INCLUDING
MUCH OF GREATER ORLANDO, THROUGH 230 AM EDT...
At 140 AM EDT, Doppler radar was tracking a strong thunderstorm near
Apopka, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Kissimmee, Apopka, Altamonte Springs, and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2875 8189 2889 8163 2856 8099 2817 8147
TIME...MOT...LOC 0540Z 312DEG 29KT 2867 8158
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HeilThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:29 AM EDT | Special Weather Statement | MLB | Lake | 46 min |
| May 11, 1:05 AM EDT | Special Weather Statement | MLB | Lake | 40 min |
| May 11, 1:40 AM EDT | Special Weather Statement | MLB | Lake, Orange | 50 min |
| May 11, 2:40 AM EDT | Special Weather Statement | MLB | Orange, Osceola | 50 min |
| May 11, 2:59 AM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 31 min |
| May 11, 3:18 AM EDT | Special Weather Statement | MLB | Brevard | 42 min |
| May 11, 3:26 AM EDT | Special Weather Statement | MLB | Osceola | 34 min |
| May 11, 3:29 AM EDT | Special Marine Warning | MLB | 91 min | |
| May 11, 3:58 AM EDT | Special Weather Statement | MLB | Brevard | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.